Cover time of a random graph with a degree sequence II: Allowing vertices of degree two

Colin Cooper, Alan Frieze, Eyal Lubetzky

Research output: Contribution to journalArticle

Abstract

We study the cover time of a random graph chosen uniformly at random from the set of graphs with vertex set [n] and degree sequence d=(di)i=1n. In a previous work (Abdullah, Cooper, and Frieze, Discrete Math 312 (2012), 3146-3163), the asymptotic cover time was obtained under a number of assumptions on d, the most significant being that di ≥ 3 for all i. Here we replace this assumption by di ≥ 2. As a corollary, we establish the asymptotic cover time for the 2-core of the emerging giant component of G(n,p).

Original languageEnglish (US)
Pages (from-to)627-674
Number of pages48
JournalRandom Structures and Algorithms
Volume45
Issue number4
DOIs
StatePublished - Dec 1 2014

Fingerprint

Cover Time
Degree Sequence
Random Graphs
Giant Component
Corollary
Graph in graph theory
Vertex of a graph

Keywords

  • Cover time
  • Emerging giant
  • Random graphs

ASJC Scopus subject areas

  • Computer Graphics and Computer-Aided Design
  • Software
  • Mathematics(all)
  • Applied Mathematics

Cite this

Cover time of a random graph with a degree sequence II : Allowing vertices of degree two. / Cooper, Colin; Frieze, Alan; Lubetzky, Eyal.

In: Random Structures and Algorithms, Vol. 45, No. 4, 01.12.2014, p. 627-674.

Research output: Contribution to journalArticle

@article{752d2ac3d9d142f2a0659c666a61752d,
title = "Cover time of a random graph with a degree sequence II: Allowing vertices of degree two",
abstract = "We study the cover time of a random graph chosen uniformly at random from the set of graphs with vertex set [n] and degree sequence d=(di)i=1n. In a previous work (Abdullah, Cooper, and Frieze, Discrete Math 312 (2012), 3146-3163), the asymptotic cover time was obtained under a number of assumptions on d, the most significant being that di ≥ 3 for all i. Here we replace this assumption by di ≥ 2. As a corollary, we establish the asymptotic cover time for the 2-core of the emerging giant component of G(n,p).",
keywords = "Cover time, Emerging giant, Random graphs",
author = "Colin Cooper and Alan Frieze and Eyal Lubetzky",
year = "2014",
month = "12",
day = "1",
doi = "10.1002/rsa.20573",
language = "English (US)",
volume = "45",
pages = "627--674",
journal = "Random Structures and Algorithms",
issn = "1042-9832",
publisher = "John Wiley and Sons Ltd",
number = "4",

}

TY - JOUR

T1 - Cover time of a random graph with a degree sequence II

T2 - Allowing vertices of degree two

AU - Cooper, Colin

AU - Frieze, Alan

AU - Lubetzky, Eyal

PY - 2014/12/1

Y1 - 2014/12/1

N2 - We study the cover time of a random graph chosen uniformly at random from the set of graphs with vertex set [n] and degree sequence d=(di)i=1n. In a previous work (Abdullah, Cooper, and Frieze, Discrete Math 312 (2012), 3146-3163), the asymptotic cover time was obtained under a number of assumptions on d, the most significant being that di ≥ 3 for all i. Here we replace this assumption by di ≥ 2. As a corollary, we establish the asymptotic cover time for the 2-core of the emerging giant component of G(n,p).

AB - We study the cover time of a random graph chosen uniformly at random from the set of graphs with vertex set [n] and degree sequence d=(di)i=1n. In a previous work (Abdullah, Cooper, and Frieze, Discrete Math 312 (2012), 3146-3163), the asymptotic cover time was obtained under a number of assumptions on d, the most significant being that di ≥ 3 for all i. Here we replace this assumption by di ≥ 2. As a corollary, we establish the asymptotic cover time for the 2-core of the emerging giant component of G(n,p).

KW - Cover time

KW - Emerging giant

KW - Random graphs

UR - http://www.scopus.com/inward/record.url?scp=84961383352&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84961383352&partnerID=8YFLogxK

U2 - 10.1002/rsa.20573

DO - 10.1002/rsa.20573

M3 - Article

AN - SCOPUS:84961383352

VL - 45

SP - 627

EP - 674

JO - Random Structures and Algorithms

JF - Random Structures and Algorithms

SN - 1042-9832

IS - 4

ER -